Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 22, NWS Charleston, SC

March 27, 20116 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2011, 4:37 PM EDT for 6 counties in Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2011, 4:37 PM EDT (20:37 UTC)
Expired
Mar 27, 2011, 5:30 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Bulloch County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 109 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 4:42 PM EDTHAIL 2.75Midway, GAPUBLIC REPORT OF LARGE HAIL. ALSO CAUSED SOME WINDOW DAMAGE TO HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 9:55 AM EDTSevere Thunderstorm WatchSPC7 hr
Mar 27, 4:27 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WUUS52 KCHS 272037
SVRCHS
GAC029-031-109-179-183-267-272130-
/O.NEW.KCHS.SV.W.0022.110327T2037Z-110327T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  EVANS COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 530 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM CLAXTON TO 10
  MILES SOUTHWEST OF REIDSVILLE...MOVING EAST AT 60 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HALF DOLLAR SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CLAXTON...HAGAN...NEVILS...DENMARK...GROVELAND...BAY...MIDWAY...
  PEMBROKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3200 8222 3221 8207 3223 8179 3230 8183
      3232 8155 3223 8145 3206 8162 3187 8172
      3184 8208 3187 8211 3189 8212 3189 8219
      3191 8223
TIME...MOT...LOC 2037Z 266DEG 51KT 3219 8181 3199 8217

$$
2 follow-up statements
247 
WWUS52 KCHS 272059
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT SUN MAR 27 2011

GAC031-272109-
/O.CAN.KCHS.SV.W.0022.000000T0000Z-110327T2130Z/
BULLOCH GA-
459 PM EDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BULLOCH COUNTY
HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT 
SUNDAY EVENING FOR SOUTHEAST GEORGIA.

LAT...LON 3201 8222 3210 8215 3215 8177 3223 8145
      3206 8162 3187 8172 3184 8208 3189 8212
      3189 8219 3191 8223
TIME...MOT...LOC 2059Z 271DEG 41KT 3201 8167 3198 8208

$$

GAC029-109-179-183-267-272130-
/O.CON.KCHS.SV.W.0022.000000T0000Z-110327T2130Z/
LONG GA-EVANS GA-TATTNALL GA-BRYAN GA-LIBERTY GA-
459 PM EDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN LIBERTY...NORTHWESTERN BRYAN...SOUTHERN TATTNALL...
SOUTHERN EVANS AND NORTHWESTERN LONG COUNTIES...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF REKA TO
ALTAMAHA...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
PEMBROKE TO 7 MILES SOUTH OF REIDSVILLE...MOVING EAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GLENNVILLE...GROVELAND...MENDES...MIDWAY...PEMBROKE AND REIDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR SOUTHEAST GEORGIA.

&&

LAT...LON 3201 8222 3210 8215 3215 8177 3223 8145
      3206 8162 3187 8172 3184 8208 3189 8212
      3189 8219 3191 8223
TIME...MOT...LOC 2059Z 271DEG 41KT 3201 8167 3198 8208

$$
126 
WWUS52 KCHS 272111
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT SUN MAR 27 2011

GAC029-109-179-183-267-272130-
/O.CON.KCHS.SV.W.0022.000000T0000Z-110327T2130Z/
LONG GA-EVANS GA-TATTNALL GA-BRYAN GA-LIBERTY GA-
511 PM EDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN LIBERTY...WEST CENTRAL BRYAN...SOUTHERN TATTNALL...
SOUTHEASTERN EVANS AND NORTHWESTERN LONG COUNTIES...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM JENNIE TO 6 MILES SOUTHEAST
OF FIVE POINTS...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
CLAXTON TO 15 MILES NORTHEAST OF SURRENCY...MOVING EAST AT 45 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GLENNVILLE...MENDES AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3193 8204 3204 8194 3210 8178 3209 8159
      3206 8162 3187 8172 3184 8208
TIME...MOT...LOC 2111Z 271DEG 41KT 3204 8180 3185 8196

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:11 PM EDT, 26 minutes earlier.

Area forecast discussion, Mar 27, 4:11 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT SUN MAR 27 2011

.SYNOPSIS...
A COLD FRONT WILL STEADILY PUSH SOUTHWARD TONIGHT...AS COLDER
HIGH PRESSURE BUILDS TO THE NORTH. HIGH PRESSURE WILL REMAIN NORTH
OF THE AREA EARLY NEXT WEEK...BEFORE ANOTHER SERIES OF LOW
PRESSURE SYSTEMS IMPACT THE REGION DURING THE MID TO LATE WEEK
TIME FRAME. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE
AREA NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A COLD FRONT CONTINUES TO SLIP SOUTHWARD THROUGH THE FORECAST AREA
THIS AFTERNOON...WHILE HIGH PRESSURE TO THE NORTH WEDGES INTO THE
MID ATLANTIC STATES. NUMEROUS SEVERE THUNDERSTORMS HAVE DEVELOPED
ALONG THIS BOUNDARY...FUELED BY A SERIES OF UPPER LEVEL SHORTWAVES
TRACKING WITHIN NEARLY ZONAL FLOW ALOFT. SOUTHEAST GEORGIA ZONES
HAVE BEEN ABLE TO WARM CONSIDERABLY THIS AFTERNOON...AS THESE
LOCATIONS HAVE REMAINED WITHIN THE SOUTH/SOUTHWEST FLOW OF THE
WARM SECTOR MUCH LONGER THAN SOUTH CAROLINA LOCATIONS BEHIND THE
FRONT. EXPECT STRONGEST CONVECTION TO SHIFT FARTHER SOUTHWARD AS
THE EVENING PROGRESSES...FOLLOWING FRONTAL CONVERGENCE AND MOST
UNSTABLE AIR. SEVERE POTENTIAL WILL DECREASE DURING THE LATE
EVENING HOURS ONCE THE FRONT SHIFTS SOUTH OF THE FORECAST
AREA...ALLOWING COOLER AND MORE STABLE AIR TO FILTER INTO THE
REGION FROM THE NORTH.

THERE REMAINS SOME MODEL DISAGREEMENT REGARDING THE SPEED OF
FRONTAL PROGRESSION OVERNIGHT AND THE RESULTING SURGE OF COOLER
AIR. LATEST THINKING IS THAT NORTHEAST FLOW WILL SET UP ACROSS THE
ENTIRE FORECAST AREA AFTER MIDNIGHT...WITH LOW TEMPERATURES
FALLING INTO THE LOWER 40S INLAND SOUTH CAROLINA TO THE LOWER 50S
SOUTH OF INTERSTATE 16 IN SOUTHEAST GEORGIA. THERE COULD BE A LULL
IN PRECIPITATION BEHIND THE FRONT THIS EVENING AND TONIGHT...HOWEVER
LIGHT SHOWERS ARE STILL POSSIBLE OVERNIGHT WITH DEEP MOISTURE
REMAINING IN THE REGION.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
A STRONG HIGH PRESSURE WEDGE IS EXPECTED TO BUILD OVER THE REGION
MONDAY AND MONDAY NIGHT. WILL NEED TO KEEP CHANCE POPS IN THE
FORECAST THROUGH THE DAY MONDAY...AS DEEP MOISTURE WILL BE SLOW
TO MOVE OUT OF THE REGION DESPITE THE DEVELOPING WEDGE OF HIGH
PRESSURE IN THE LEE OF THE APPALACHIANS. EXPECT HIGHEST RAIN
PROBABILITIES MONDAY MORNING...WITH DIMINISHING RAIN CHANCES
DURING THE AFTERNOON. SHOULD SEE RAIN FREE CONDITIONS MONDAY NIGHT
AS THE DEEPEST MOISTURE AND BEST FORCING SHIFT OFFSHORE.

HIGH PRESSURE WEDGE WILL PERSIST MONDAY NIGHT THROUGH
TUESDAY...BEFORE THE WARM FRONT SLOWLY LIFTS NORTH AGAIN LATE
TUESDAY NIGHT. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH
TUESDAY...ALTHOUGH DRIER CONDITIONS ARE EXPECTED AS THE SHORTWAVE
ENERGY GETS DEFLECTED NORTH OF THE REGION BY A SLIGHT RIDGE
PATTERN ALOFT. WEAK ISENTROPIC FORCING TUESDAY NIGHT WILL ALLOW
FOR SCATTERED SHOWERS...YET WEDNESDAY LOOKS TO BE THE MOST ACTIVE
DAY AS THE UPPER FLOW BACKS AND A SERIES OF PRONOUNCED SHORTWAVES
LIFT NORTHEAST THROUGH THE AREA. SEVERAL WAVES OF SURFACE LOW
PRESSURE WILL LIKELY LIFT NORTHEAST THROUGH THE AREA IN CONCERT
WITH STRONG UPPER LEVEL DIVERGENCE AND DEEP LOW-LEVEL MOISTURE
ADVECTION. HAVE MAINTAINED HIGH-END CHANCE POPS ON WEDNESDAY
ALTHOUGH LIKELY POPS WILL PROBABLY BE INTRODUCED AT SOME POINT
ASSUMING GUIDANCE TRENDS CONTINUE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
QUITE A BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED FORECAST
DUE TO LARGE MODEL INCONSISTENCIES. OVERALL...EXPECT AN UNSETTLED
PATTERN WEDNESDAY NIGHT THROUGH FRIDAY AS A SERIES OF LOW PRESSURE
SYSTEMS IMPACT THE LOCAL AREA...AND WILL CARRY CHANCE POPS AREA
WIDE. WILL KEEP THE FORECAST OPTIMISTIC AT THIS POINT OVER THE
UPCOMING WEEKEND...MAINTAINING RAIN FREE CONDITIONS AS HIGH
PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE GENERALLY
EXPECTED TO MEANDER WITHIN A FEW DEGREES EITHER SIDE OF CLIMO
THROUGHOUT THE EXTENDED PERIODS.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
KCHS...IFR CIGS WILL CONTINUE THROUGH THE FIRST 24 HOUR TAF
PERIOD AS A WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION BEHIND A
SOUTHWARD MOVING FRONT. WINDS WILL GENERALLY REMAIN NORTH
NORTHEAST AT OR BELOW 10 KNOTS. LIGHT SHOWERS WILL ALSO OCCUR THIS
AFTERNOON AND LOWER VSBYS TO MVFR CONDITIONS THROUGH 14Z MONDAY.
CONDITIONS WILL SLOWLY IMPROVE FROM LIFR TO IFR LATE MONDAY
MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON.

KSAV...WEST WINDS WILL GUST BETWEEN 15 TO 20 KNOTS BEFORE SHOWERS
ENTER THE REGION AND MVFR CIGS ENCOMPASS THE AREA. WEST WIND GUSTS
WILL THEN BE CONFINED TO AFTERNOON THUNDERSTORMS BETWEEN 19Z AND
23Z. IFR CONDITIONS WILL BE POSSIBLE DURING HEAVIER THUNDERSTORM
ACTIVITY...BUT HAVE NOT BEEN INTRODUCED IN THE TAF DURING 19Z
THROUGH 23Z. IFR CIGS WILL PREVAIL BY 00Z AS FROPA OCCURS AND A
WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION. LIFR CIGS ARE ALSO
POSSIBLE OVERNIGHT. WEST WINDS WILL BECOME NORTH/NORTHEAST BY 00Z
AND REMAIN AT OR BELOW 10 KNOTS THROUGH THE REMAINING 24 HOUR TAF.
CONDITIONS WILL GRADUALLY IMPROVE FROM LIFR TO IFR LATE MONDAY
MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE LIKELY THROUGH
MUCH OF THE WEEK. IFR CONDITIONS ARE LIKELY MONDAY AND MONDAY
NIGHT...FOLLOWED BY MVFR AND PERIODIC IFR CONDITIONS TUESDAY THROUGH
THURSDAY NIGHT. SHOULD SEE VFR CONDITIONS RETURN ON FRIDAY.

&&

.MARINE...
A COLD FRONT CONTINUES TO DROP SOUTH THROUGH THE FORECAST AREA
LATE THIS AFTERNOON. WIND DIRECTIONS WILL BECOME NORTHEAST BEHIND
THE FRONT...WITH MARINE ZONES NEAR THE ALTAMAHA RIVER REGION THE
LAST TO TRANSITION TO NORTHEAST FLOW AFTER MIDNIGHT. EXPECT A
DECENT SURGE OVERNIGHT TO AT LEAST 15 TO 20 KT IN SOME PORTIONS OF
THE WATERS. SEAS WILL BUILD TO 3 TO 5 FT...HIGHER WELL OFFSHORE.
MODELS ARE IN DECENT AGREEMENT THAT CONDITIONS WILL REMAIN BELOW
ADVISORY CRITERIA AT THIS TIME.

HIGH PRESSURE WILL BUILD NORTH OF THE WATERS MONDAY THROUGH
TUESDAY...BEFORE A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE
AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD
BACK INTO THE REGION FOR FRIDAY. PERSISTENT NORTHEAST FLOW WILL
LIKELY RESULT IN SEAS REACHING SMALL CRAFT THRESHOLDS ACROSS THE
OUTER GEORGIA WATERS LATE MONDAY NIGHT AND CONTINUING THROUGH
TUESDAY NIGHT. ACROSS THE NEAR SHORE WATERS...SEAS MAY BRIEFLY
APPROACH ADVISORY LEVELS MONDAY NIGHT AND TUESDAY. WINDS AND SEAS
ARE THEN EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS WEDNESDAY
THROUGH SATURDAY FOR ALL WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Mar 27, 2:49 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT SUN MAR 27 2011

AMZ374-281000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
249 PM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER...THUNDERSTORMS ARE EXPECTED TO MOVE EAST ALONG
AND TO THE SOUTH OF A COLD FRONT. A FEW OF THE STORMS COULD BECOME
SEVERE THIS EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS
ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

AMZ352-354-GAZ087-088-099>101-114>119-137>141-SCZ047-048-051-281000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-COASTAL JASPER-
249 PM EDT SUN MAR 27 2011

...SEVERE THUNDERSTORM WATCH 68 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THROUGH THIS EVENING.

AMZ330-350-SCZ040-042>045-049-050-052-281000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY-
249 PM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NECESSARY.

In the hours before

Local storm report, Mar 27, 4:25 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             THUNDERBOLT             32.03N  81.05W
03/27/2011  E1.75 INCH       CHATHAM            GA   TRAINED SPOTTER

&&

EVENT NUMBER CHS1100221

JHP
Special weather statement, Mar 27, 4:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EDT SUN MAR 27 2011

GAZ137-138-272100-
INLAND LIBERTY-LONG-
426 PM EDT SUN MAR 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND LIBERTY
COUNTIES THROUGH 500 PM EDT...
...THUNDERSTORMS WILL IMPACT THE ELIM CHURCH FIRE...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR JONES CREEK...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...DONALD...LUDOWICI AND WALTHOURVILLE...INCLUDING THE
ELIM CHURCH FIRE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3183 8160 3167 8154 3168 8186 3171 8189
      3184 8191
TIME...MOT...LOC 2026Z 267DEG 35KT 3176 8179
Local storm report, Mar 27, 4:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             WILMINGTON ISLAND       32.01N  80.98W
03/27/2011  E1.25 INCH       CHATHAM            GA   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL REPORTED.

&&

EVENT NUMBER CHS1100223

JHP
Local storm report, Mar 27, 4:29 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             3 S REIDSVILLE          32.04N  82.12W
03/27/2011  M1.00 INCH       TATTNALL           GA   TRAINED SPOTTER

&&

EVENT NUMBER CHS1100220

33
Local storm report, Mar 27, 4:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             1 S SAVANNAH            32.04N  81.08W
03/27/2011  M1.00 INCH       CHATHAM            GA   PUBLIC

            PUBLIC REPORT OF QUARTER SIZE HAIL BREAKING CAR
            WINDOWS.

&&

EVENT NUMBER CHS1100222

JRL
Local storm report, Mar 27, 4:37 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             WILMINGTON ISLAND       32.01N  80.98W
03/27/2011  M1.00 INCH       CHATHAM            GA   PUBLIC

&&

EVENT NUMBER CHS1100225

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:14 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven61 min
Mar 26, 8:18 PM EDTSpecial Weather StatementCHSBulloch42 min
Mar 27, 11:18 AM EDTSpecial Weather StatementCHSJenkins27 min
Mar 27, 11:47 AM EDTSpecial Weather StatementCHSScreven43 min
Mar 27, 1:28 PM EDTSpecial Weather StatementCHSEffingham32 min
Mar 27, 1:41 PM EDTSpecial Marine WarningCHS2 hr
Mar 27, 1:41 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler64 min
Mar 27, 1:46 PM EDTSpecial Weather StatementCHSBurke29 min
Mar 27, 1:48 PM EDTSevere Thunderstorm WarningCHSEffingham26 min
Mar 27, 2:13 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Effingham, Screven62 min
Mar 27, 2:26 PM EDTSpecial Marine WarningCHS64 min
Mar 27, 2:32 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall58 min
Mar 27, 2:41 PM EDTSevere Thunderstorm WarningCHSBulloch, Chatham, Effingham64 min
Mar 27, 2:58 PM EDTSevere Thunderstorm WarningCHSChatham62 min
Mar 27, 3:05 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans55 min
Mar 27, 3:12 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham, Evans, Liberty63 min
Mar 27, 3:20 PM EDTSpecial Weather StatementCHSMcIntosh25 min
Mar 27, 3:33 PM EDTSpecial Marine WarningCHS117 min
Mar 27, 3:38 PM EDTSpecial Weather StatementCHSMcIntosh37 min
Mar 27, 3:45 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long, Tattnall60 min
Mar 27, 3:48 PM EDTSpecial Marine WarningCHS48 min
Mar 27, 4:02 PM EDTSevere Thunderstorm WarningCHSChatham58 min
Mar 27, 4:11 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Evans, Liberty64 min
Mar 27, 4:20 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall34 min
Mar 27, 4:26 PM EDTSpecial Weather StatementCHSLong34 min
Mar 27, 4:46 PM EDTAreal Flood AdvisoryCHSChatham89 min
Mar 27, 4:53 PM EDTSevere Thunderstorm WarningCHSChatham48 min
Mar 27, 4:57 PM EDTSpecial Marine WarningCHS59 min
Mar 27, 5:09 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty31 min
Mar 27, 5:14 PM EDTSpecial Weather StatementCHSLong31 min
Mar 27, 5:52 PM EDTSpecial Weather StatementCHSLiberty, Long23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.